Alert archive / Ohio / Wind Advisories in 2019

Wind Advisory 5, NWS Wilmington, OH

March 9, 201915 counties in Ohio; Fayette County, Union County, Wayne County, Indiana

NWS Wilmington, OH issued this wind advisory at Mar 9, 2019, 3:11 PM EST for 15 counties in Ohio; Fayette County, Union County, Wayne County, Indiana. It took effect at Mar 10, 2019, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2019, 3:11 PM EST (20:11 UTC)
In effect from
Mar 10, 2019, 12:00 AM EST
Expired
Mar 10, 2019, 11:00 AM EDT
In force
10 hr
Issued by
NWS Wilmington, OH

Counties Fayette County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Greene County, OH, Hardin County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 79 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

514 
WWUS71 KILN 092011
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
311 PM EST Sat Mar 9 2019

INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-100500-
/O.NEW.KILN.WI.Y.0005.190310T0500Z-190310T1200Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, 
West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, and Xenia
311 PM EST Sat Mar 9 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT EST TONIGHT TO 8 AM EDT
SUNDAY...

The National Weather Service in Wilmington has issued a Wind
Advisory, which is in effect from midnight EST tonight to 8 AM
EDT Sunday.

* WINDS...Southwest 20 to 25 mph with gusts up to 50 mph. 
 
* TIMING...from midnight EST to 8 am EDT.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
4 follow-up statements
717 
WWUS71 KILN 100229
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
929 PM EST Sat Mar 9 2019


INZ050-058-059-OHZ026-034-035-042>046-051>054-060>062-101200-
/O.CON.KILN.WI.Y.0005.190310T0500Z-190310T1200Z/
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Kenton, Ada, Celina, Coldwater, Wapakoneta, 
St. Marys, Greenville, Sidney, Bellefontaine, Marysville, 
Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, 
West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, and Xenia
929 PM EST Sat Mar 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WINDS...Southwest 20 to 25 mph with gusts up to 50 mph.

* TIMING...From midnight EST to 8 am EDT.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
770 
WWUS71 KILN 100758
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
358 AM EDT Sun Mar 10 2019

OHZ026-044>046-052-101500-
/O.EXT.KILN.WI.Y.0005.000000T0000Z-190310T1500Z/
Hardin-Logan-Union OH-Delaware-Champaign-
Including the cities of Kenton, Ada, Bellefontaine, Marysville, 
Delaware, and Urbana
358 AM EDT Sun Mar 10 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WINDS...Southwest 20 to 25 mph with gusts up to 50 mph.

* TIMING...This morning.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$

INZ050-058-059-OHZ034-035-042-043-051-053-054-060>062-101200-
/O.CON.KILN.WI.Y.0005.000000T0000Z-190310T1200Z/
Wayne-Fayette IN-Union IN-Mercer-Auglaize-Darke-Shelby-Miami-
Clark-Madison-Preble-Montgomery-Greene-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Celina, Coldwater, Wapakoneta, St. Marys, 
Greenville, Sidney, Troy, Piqua, Tipp City, Springfield, London, 
West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, and Xenia
358 AM EDT Sun Mar 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WINDS...Southwest 20 to 25 mph with gusts up to 50 mph.

* TIMING...This morning.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
854 
WWUS71 KILN 101203
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
803 AM EDT Sun Mar 10 2019

INZ050-058-059-OHZ034-035-042-043-051-053-054-060>062-101315-
/O.EXP.KILN.WI.Y.0005.000000T0000Z-190310T1200Z/
Wayne-Fayette IN-Union IN-Mercer-Auglaize-Darke-Shelby-Miami-
Clark-Madison-Preble-Montgomery-Greene-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Celina, Coldwater, Wapakoneta, St. Marys, 
Greenville, Sidney, Troy, Piqua, Tipp City, Springfield, London, 
West Jefferson, Plain City, Eaton, Camden, Dayton, Kettering, 
Beavercreek, Fairborn, and Xenia
803 AM EDT Sun Mar 10 2019

...WIND ADVISORY HAS EXPIRED...

Wind gusts have fallen below advisory criteria and therefore the
advisory has been allowed to expire. However, gusts to 40 MPH will
still be possible at times through the morning hours. 

$$

OHZ026-044>046-052-101500-
/O.CON.KILN.WI.Y.0005.000000T0000Z-190310T1500Z/
Hardin-Logan-Union OH-Delaware-Champaign-
Including the cities of Kenton, Ada, Bellefontaine, Marysville, 
Delaware, and Urbana
803 AM EDT Sun Mar 10 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

* WINDS...Southwest 20 to 25 mph with gusts up to 50 mph.

* TIMING...This morning.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
866 
WWUS71 KILN 101433
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1033 AM EDT Sun Mar 10 2019

OHZ026-044>046-052-101545-
/O.EXP.KILN.WI.Y.0005.000000T0000Z-190310T1500Z/
Hardin-Logan-Union OH-Delaware-Champaign-
Including the cities of Kenton, Ada, Bellefontaine, Marysville, 
Delaware, and Urbana
1033 AM EDT Sun Mar 10 2019

...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING...

Wind gusts are expected to drop below wind advisory criteria.
Therefore, the Wind Advisory will be allowed to expire at 11 AM
EDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Mar 9, 1:23 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Mar 9, 1:23 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
123 PM EST Sat Mar 9 2019

.SYNOPSIS...
A low pressure system will bring showers, thunderstorms, and
breezy to windy conditions today into tonight. Dry conditions
will return for Sunday, however breezy to windy conditions will
persist. High pressure will allow for continued dry conditions
across the region for Monday into Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Winds will pick up during the day today, however an inversion
will keep some of the stronger wind gusts from reaching the
surface. Temperatures will also increase today, however expect
the highest temperatures to be during the overnight hours in
advance of the cold front.

Rain showers will overspread the area today into this evening.
Precipitation will be moderate to heavy at times. Some isolated
flooding issues will be possible. There is some instability this
afternoon (elevated) and this evening and therefore have
thunder mention in the forecast. Also due to strong low level
flow isolated damaging winds will be possible. An isolated
tornado cannot be ruled out primarily near and south of the Ohio
River this evening due to low level shear.

On the back side of the main precipitation shield winds will
pick up. There is some question on whether or not the inversion
will hold and keep the strongest winds from reaching the
surface. At this time kept wind gusts just under advisory
thresholds, however will have to continue to monitor today to
see whether a wind advisory will be needed as there are some
indications that brief periods of 45 to 50 mph winds will be
possible. The highest concern area is across northwestern
portions of the forecast area where a decent upper level
disturbance pushes into the region and where better cold air
advection along with a pressure rise/fall couplet are situated.
This is also the area where some additional shower activity
will develop and move through overnight.

&&

.SHORT TERM /SUNDAY/...
Expect the precipitation to have moved out of the region for the
short term, however gusty winds will continue through the day.
Wind gusts of 30 to 45 mph will again be possible Sunday morning
before beginning to decrease during the afternoon. Although
cooler air will be working into the area at the start of the
short term, expect temperatures to recover some with high
temperatures on Sunday in the middle 40s to the middle 50s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
High pressure will build into the region early in the period. This
high will move off to the east Tuesday night. As a dynamic system
lifts north northeast from the Plains into the upper Mississippi
Valley, a rather energetic low level jet in advance of this system
will translate across the area. This will cause surface winds to
increase, and the strong moisture transport will result in showers,
mainly Wednesday night and Thursday. Additional showers will be
possible Thursday night as a cold front passes through the region
with some clearing in the wake of the front on Friday.

Temperatures will be below normal through Tuesday night. Then
readings will warm quickly with the warmest temperatures of the week
Wednesday night and Thursday. Temperatures will cool back closer to
normal on Friday.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Strong low pressure will rotate northeast toward the western
Great Lakes by this evening. Strong, moist ascent in association
with this low (a LLJ between 70 and 80 knots) will spread
widespread showers and embedded thunderstorms into the region
from southwest to northeast. The majority of this precipitation
will be along and northeast of an advancing warm front. Have
moderate showers at all terminals with a VCTS. Could see locally
heavy rain with MVFR/IFR categories. Will monitor observational
data for potential TAF amendments if it looks like a longer
period of thunder may occur at any terminal. Winds will veer and
increase from the south, becoming gusty up to 30 knots. LLWS can
be expected late this afternoon into the early morning hours of
Sunday due to the strong low level jet. These conditions will
continue until after frontal passage.

From mid evening into early morning, as the low continues on its
path northeast toward lower Michigan, the warm front will lift
northeast, followed by a trailing cold front. We could see a
chance of showers in this zone along with a brief rise to VFR
ceilings before frontal passage. Once the front goes by, a
pressure rise/fall couplet will develop, and with some transfer
of stronger winds aloft, this could bring a period of gusty
winds between 35 and 40 knots. Ceilings will drop back down
into the MVFR category with ensuing CAA.

On Sunday, the low will continue to move northeast into Canada.
it will remain breezy to windy for a good portion of the day,
with gusts beginning to come down between 21Z Sunday and 00Z
Monday. CAA stratocumulus clouds should gradually lift, perhaps
back to VFR and shift northward as we head toward 00Z Monday.

OUTLOOK...MVFR conditions possible Wednesday night into Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hickman/Novak
NEAR TERM...Hickman/Novak
SHORT TERM...Novak
LONG TERM...
AVIATION...Hickman
Hazardous weather outlook, Mar 9, 4:51 AM EST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
451 AM EST Sat Mar 9 2019

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-101000-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
451 AM EST Sat Mar 9 2019

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Ponding of water and isolated flooding issues will be possible with
storms this evening. Strong gusty winds up to 45 mph will be
possible tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ063>065-074-101000-
Fayette OH-Pickaway-Fairfield-Hocking-
451 AM EST Sat Mar 9 2019

This Hazardous Weather Outlook is for Central Ohio.

.DAY ONE...Today and Tonight.

Ponding of water and isolated flooding issues will be possible with
storms this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ080-KYZ089-090-094>100-OHZ073-079>082-088-101000-
Switzerland-Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-Ross-Brown-Highland-Adams-Pike-Scioto-
451 AM EST Sat Mar 9 2019

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and Tonight.

Ponding of water and isolated flooding issues will be possible with
storms this evening. Isolated damaging winds will also be possible
with storms this evening. A brief spin up tornado cannot be ruled out
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening.

INZ066-073>075-KYZ091>093-OHZ070>072-077-078-101000-
Franklin IN-Ripley-Dearborn-Ohio-Boone-Kenton-Campbell-Butler-Warren-
Clinton-Hamilton-Clermont-
451 AM EST Sat Mar 9 2019

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky and Southwest Ohio.

.DAY ONE...Today and Tonight.

Ponding of water and isolated flooding issues will be possible with
storms this evening. Isolated damaging winds will also be possible
with storms this evening. A brief spin up tornado cannot be ruled out
this evening.  Strong gusty winds up to 45 mph will be possible
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening.

Nearby

Wind Advisories in Ohio, 2019Wind Advisories in Indiana, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.